helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
Island Woman

Sinemet and back pain

9 posts in this topic

Have been trying to titrate from 10/100 to 25/100 Sinemet 3x day and have notice lower back pain...any connection? The increase has had no effect on tremor so far ...was just as good on 10/100. Thanks.

 

Patricia

Share this post


Link to post
Share on other sites

Yes, back pain, shoulder pain, leg pain and muscle cramps are known side effects of Sinemet itself and the increase in dose of sinemet. If the pain is severe please let your doctor know.

Hope that helps. Keep me posted.

Share this post


Link to post
Share on other sites

I checked with my primary dr. sacroiliac joint pain suggested chriopractor or advil and baclofen 10mg. No nothing about baclofen and what effect it would have with PD.  Right now having adjustments with chriopractor.

 

Patricia

Share this post


Link to post
Share on other sites

Baclofen is a great muscle relaxer mainly used in patients with PD & MS. It world from the spinal cord outward, and doesn't go through the brain,;like most others do.

Works great to relieve spasms die to PD & MS. That combo is a great idea to try

Keep me updated.

Share this post


Link to post
Share on other sites

These posts very helpful. Thank you!

I've been taking Baclofen for Lower back pain at night. At night my muscles seem to get very stiff. I will add Advil see if it helps.

Share this post


Link to post
Share on other sites

The max dose of Baclofen is 20 mg 4 times a day. So it sounds like you have some wiggle room with that. There may also be an inflammation issue in the nerves of the lower back. Motrin (ibuprofen) will help decrease the inflammation that may be there. Remember to take the ibuprofen with some food, it can irritate the stomach.

Hope this helps.

Share this post


Link to post
Share on other sites

Thank you for this information.  My father is having a lot of back pain and spasms.  I thought it was because he was just recently admitted into the Nursing Home for rehab and evaluation and he was in bed a lot.  This last week they gave him Vicodin, and it sent him over the edge.  For three days he didn't sleep but 3 hours total and he had high anxiety and restless nervousness.  He basically could not sit still.  and he was miserable with back pain and muscle spasms.  I finally determined it was about 30 mins after each Vicodin dosage that he would get worse.  So I got him off that and they switched to just Tylenol.  I've been searching the forums for information on what he can take for pain and muscle spasms.  Obviously narcotics isn't an option for him.  I'll be giving this information to his doctor so I thank you for your help!!!

Share this post


Link to post
Share on other sites

It sounds like he may have an adverse event to codeine (the hydrocodone in vicodin is a derivitive of codeine). Also, sometimes elderly people have mental reactions to codeine and codeine based products.

The Dr may want to try tramadol, which works well as a pain reliever. Or, if the pain is in need of something stronger, he may try a morphine based product.

What they really need to find out is what is exactly causing the pain. None of the above will work, or work very little, if the issue is spasms. For that he would need an anti-spasmodic rather than an analgesic (for pain).

Hope this help, keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0